Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Grand Rapids, MI

May 26, 20154 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 26, 2015, 5:34 PM EDT for 4 counties in Michigan. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2015, 5:34 PM EDT (21:34 UTC)
Expired
May 26, 2015, 6:30 PM EDT
In force
56 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, MI, Mecosta County, MI, Newaygo County, MI, Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 114 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:00 PM EDTTSTM WND DMG1 Wnw Pisgah Heights, MITREE DOWN ON A LINE M-115 AT 80TH AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:01 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS53 KGRR 262134
SVRGRR
MIC085-107-123-133-262230-
/O.NEW.KGRR.SV.W.0004.150526T2134Z-150526T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
534 PM EDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAKE COUNTY IN WEST CENTRAL MICHIGAN...
  OSCEOLA COUNTY IN CENTRAL MICHIGAN...
  NORTHEASTERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  NORTHWESTERN MECOSTA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 630 PM EDT

* AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REED CITY...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  REED CITY AROUND 545 PM EDT.
  EVART AROUND 600 PM EDT.
  MARION AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRISTOL...TUSTIN...DIGHTON...HIGHLAND...PARK LAKE...INA...LE ROY...
PISGAH HEIGHTS...HAWKINS AND AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4416 8509 4404 8509 4365 8548 4373 8567
      4417 8559
TIME...MOT...LOC 2133Z 209DEG 28KT 4379 8552 

HAIL...<1.00IN
WIND...60MPH
 
$$

DUKE
2 follow-up statements
180 
WWUS53 KGRR 262155
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT TUE MAY 26 2015

MIC085-107-123-262204-
/O.CAN.KGRR.SV.W.0004.000000T0000Z-150526T2230Z/
LAKE MI-NEWAYGO MI-MECOSTA MI-
555 PM EDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE...NORTHEASTERN
NEWAYGO AND NORTHWESTERN MECOSTA COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL MICHIGAN.

LAT...LON 4416 8509 4404 8509 4382 8532 4382 8551
      4416 8556
TIME...MOT...LOC 2154Z 211DEG 42KT 4400 8534 

$$

MIC133-262230-
/O.CON.KGRR.SV.W.0004.000000T0000Z-150526T2230Z/
OSCEOLA MI-
555 PM EDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR OSCEOLA COUNTY...

AT 554 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF EVART...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MARION AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
TUSTIN...DIGHTON...HERSEY...HIGHLAND...PARK LAKE...LE ROY...INA...
PISGAH HEIGHTS...ASHTON AND STAMBAUGH CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4416 8509 4404 8509 4382 8532 4382 8551
      4416 8556
TIME...MOT...LOC 2154Z 211DEG 42KT 4400 8534 

HAIL...1.00IN
WIND...60MPH
 
$$

04
282 
WWUS53 KGRR 262223
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
623 PM EDT TUE MAY 26 2015

MIC133-262233-
/O.EXP.KGRR.SV.W.0004.000000T0000Z-150526T2230Z/
OSCEOLA MI-
623 PM EDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR OSCEOLA COUNTY WILL EXPIRE AT
630 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL MICHIGAN.

LAT...LON 4416 8509 4404 8509 4382 8532 4382 8551
      4416 8556
TIME...MOT...LOC 2220Z 209DEG 28KT 4400 8534 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:20 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 26, 3:20 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT TUE MAY 26 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 320 PM EDT TUE MAY 26 2015

AFTER SHOWERS AND THUNDERSTORMS THIS EVENING BRING THE POTENTIAL FOR
HEAVY RAIN AND DAMAGING WINDS...A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL LINGER INTO WEDNESDAY AFTERNOON. THEN...AFTER A
DRY THURSDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY
INTO SATURDAY. SUNDAY AND THE COMING WORK WEEK LOOK MOSTLY DRY WITH
GRADUALLY MODERATING TEMPERATURES.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 320 PM EDT TUE MAY 26 2015

SEVERE THUNDERSTORM WATCH RECENTLY ISSUED WITH INCREASING
DESTABILIZATION AND SHEAR AHEAD OF LIFTING UPPER WAVE. PLEASE
REFERENCE SPC MESOSCALE DISCUSSIONS FOR FURTHER DETAILS.

EXPECT A LULL IN PRECIPITATION AFTER MIDNIGHT WITH WRAPAROUND
MOISTURE CURRENTLY OVER WI/MN ENTERING NORTHERN LOWER MICHIGAN
WEDNESDAY. PUT BETTER RAIN CHANCES OVER OUR NORTHERN ZONES CLOSER TO
THIS BETTER MOISTURE. SOUTH-CENTRAL LOWER MICHIGAN ALSO HAS A
SLIGHTLY GREATER CHANCE OF PRECIPITATION AS MORE DISCRETE
CONVECTIVE CELLS DEVELOP IN THE LATE MORNING/EARLY AFTERNOON
HOURS. SEVERE WEATHER IS NOT EXPECTED.

THURSDAY AND THURSDAY NIGHT WILL BE FAIRLY UNEVENTFUL WITH SURFACE
AND UPPER RIDGING IN CONTROL.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 320 PM EDT TUE MAY 26 2015

IMPACT WEATHER IN THE EXTENDED INCLUDES HEAVY RAIN POTENTIAL FRIDAY
AND SATURDAY WITH MOISTURE POOLING AHEAD OF A COLD FRONT. THERE MAY
ALSO BE A FROST THREAT ACROSS THE NORTHERN ZONES SUNDAY AND MONDAY
MORNINGS.

FOR THE END OF THE WEEK RAIN EVENT...HIGH PRECIPITABLE WATER VALUES
AND STRONG LOW LEVEL CONVERGENCE ALONG THE SLOW MOVING FRONT SHOULD
CAUSE SOME RAINFALL TOTALS TO EXCEED AN INCH OR TWO ACROSS MUCH OF
THE FORECAST AREA. THE RAINS SHOULD BE ENDING FROM NORTHWEST TO
SOUTHEAST SATURDAY AFTERNOON AND EVENING WITH COOL HIGH PRESSURE
BUILDING IN.

THE HIGH WILL BRING FAIR...DRY AND COOL WEATHER INTO EARLY NEXT
WEEK. LOWS COULD DROP INTO THE 30S ACROSS THE COLDER LOCATIONS IN
THE CENTRAL AND NORTHERN FORECAST AREA SUNDAY MORNING AND POSSIBLY
MONDAY MORNING AS WELL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 145 PM EDT TUE MAY 26 2015

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS LOWER
MICHIGAN FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AND EVENING
WITH AREAS OF IFR AND STRONG GUSTY WINDS. THE BEST CHANCE OF
STORMS WILL BE BETWEEN 18Z AND 23Z WITH SOME LEFTOVER SHOWERS OR
AN ISOLATED THUNDERSTORM UNTIL AROUND 06Z. WINDS WILL BE SOUTH
AROUND 12 KNOTS WITH GUSTS TO 20 KNOTS...BUT GUSTS OVER 40 KNOTS
ARE POSSIBLE IN SOME STORMS.

&&

.MARINE...
ISSUED AT 320 PM EDT TUE MAY 26 2015

WINDS AND WAVES SHOULD REMAIN BELOW ADVISORY THRESHOLDS. WEBCAMS
INDICATE FOG HAS ERODED AND THAT SHOULD REMAIN THE CASE WITH RAIN
MOVING INTO THE AREA.

&&

.HYDROLOGY...
ISSUED AT 113 PM EDT TUE MAY 26 2015

RIVER LEVELS ARE LOW AND STABLE. EXPECTING 1/2 TO 3/4 OF AN INCH OF
PRECIPITATION THROUGH WEDNESDAY. THIS SHOULD LEAD TO SLOWLY
INCREASING RIVER LEVELS BY WEDNESDAY. EXPECTING NO OR MINOR/NUISANCE
FLOODING BY WEEKS END.

A POTENTIAL FOR MORE RAIN FRIDAY INTO SUNDAY (OVER AN INCH) MAY PUSH
SOME STREAMS AND RIVERS ABOVE BANKFULL BY NEXT WEEK... IF THESE
AMOUNTS ARE REALIZED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...63
MARINE...TJT
Hazardous weather outlook, May 26, 3:31 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT TUE MAY 26 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
331 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN AND DAMAGING WINDS ARE POSSIBLE MAINLY
BEFORE 10 PM EDT. STORM MOTION WILL BE TO THE NORTHEAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS COULD DEVELOP ON WEDNESDAY. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

HEAVY RAIN IS POSSIBLE FRIDAY INTO SATURDAY. THUS AN INCREASED
POTENTIAL FOR FLOODING EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LMZ844>849-270815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD LEAD TO LOCALLY
HIGHER WINDS AND WAVES ALONG WITH CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS COULD DEVELOP ON WEDNESDAY LEADING TO LOCALLY
HAZARDOUS BOATING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

OSTUNO TJT

In the hours before

Special weather statement, May 26, 3:57 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT TUE MAY 26 2015

MIZ043-044-050-056-057-064-065-071-262100-
VAN BUREN MI-ALLEGAN MI-MUSKEGON MI-OCEANA MI-BARRY MI-KENT MI-
NEWAYGO MI-MUSKEGON MI-OTTAWA MI-OTTAWA MI-
357 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
MUSKEGON TO NEAR SOUTH HAVEN...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO AROUND 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...        MUSKEGON...            HOLLAND...
GRAND HAVEN...         ALLEGAN...             SOUTH HAVEN...
NEWAYGO...             WHITE CLOUD...         WYOMING...
KENTWOOD...            WALKER...              MUSKEGON HEIGHTS...
EAST GRAND RAPIDS...   HUDSONVILLE...         ZEELAND...
COOPERSVILLE...        SPARTA...              FREMONT...
WAYLAND...             ROOSEVELT PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4374 8581 4275 8544 4228 8626 4237 8629
      4269 8621 4295 8622 4309 8625 4329 8638
TIME...MOT...LOC 1955Z 227DEG 36KT 4312 8650 4241 8622

DUKE
Special weather statement, May 26, 4:04 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 PM EDT TUE MAY 26 2015

MIZ059-067-262100-
INGHAM MI-CLINTON MI-
404 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HASLETT...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HASLETT...             NORTHERN EAST LANSIN...
ELSIE...
OVID...                BATH...                OKEMOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL MICHIGAN.

LAT...LON 4270 8432 4277 8454 4312 8437 4278 8436
      4277 8426
TIME...MOT...LOC 2004Z 204DEG 27KT 4282 8439

DUKE
Special weather statement, May 26, 4:36 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EDT TUE MAY 26 2015

MIZ045-046-051-262130-
MECOSTA MI-MONTCALM MI-ISABELLA MI-
436 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKEVIEW...MOVING NORTH AT 30 MPH.

WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MECOSTA AROUND 505 PM EDT.
  VILLAGE OF LAKE ISABELLA AROUND 515 PM EDT.
  BARRYTON AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ENTRICAN...WYMAN...
SYLVESTER...WEIDMAN...BEAL CITY...SIX LAKES...BRINTON AND BLANCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL MICHIGAN.

LAT...LON 4375 8484 4329 8513 4335 8537 4381 8520
      4381 8507
TIME...MOT...LOC 2035Z 199DEG 27KT 4340 8522

DUKE
Special weather statement, May 26, 4:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 PM EDT TUE MAY 26 2015

MIZ046-052-262200-
GRATIOT MI-ISABELLA MI-
458 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 457 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHEPHERD...MOVING NORTH AT 30 MPH.

WIND GUSTS OF AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GRATIOT AND EASTERN ISABELLA COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...FOREST HILL...LOOMIS AND DELWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL MICHIGAN.

LAT...LON 4336 8458 4342 8482 4381 8468 4381 8461
      4347 8461 4347 8452
TIME...MOT...LOC 2057Z 199DEG 27KT 4347 8467

DUKE
Special weather statement, May 26, 5:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
506 PM EDT TUE MAY 26 2015

MIZ052-058-059-065>067-073-262200-
INGHAM MI-EATON MI-CLINTON MI-IONIA MI-GRATIOT MI-BARRY MI-
CALHOUN MI-
506 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IONIA TO NEAR
BELLEVUE...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO AROUND 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANSING...             IONIA...               CHARLOTTE...
ST. JOHNS...           MARSHALL...            EATON RAPIDS...
PORTLAND...            ITHACA...              WAVERLY...
HASLETT...             EAST LANSING...        GRAND LEDGE...
DEWITT...              POTTERVILLE...         LAKE ODESSA...
NASHVILLE...           BRECKENRIDGE...        BELLEVUE...
CARSON CITY...         ELSIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4224 8501 4293 8517 4312 8493 4312 8484
      4319 8484 4347 8448 4347 8437 4279 8437
      4278 8436 4277 8428
TIME...MOT...LOC 2105Z 221DEG 36KT 4292 8509 4238 8496

DUKE
Special weather statement, May 26, 5:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
519 PM EDT TUE MAY 26 2015

MIZ040-046-262215-
ISABELLA MI-CLARE MI-
519 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 518 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VILLAGE OF LAKE ISABELLA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO AROUND 50 MPH WITH DOWNED TREE LIMBS...TORRENTIAL RAIN
AND CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLARE...               FARWELL...             VILLAGE OF LAKE ISAB...
LAKE...                WEIDMAN...             BEAL CITY...
BRINTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL MICHIGAN.

LAT...LON 4403 8461 4389 8461 4355 8493 4362 8509
      4372 8509 4412 8484
TIME...MOT...LOC 2118Z 209DEG 29KT 4370 8497

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:30 PM EDTSpecial Marine WarningGRR60 min
May 26, 3:57 PM EDTSpecial Weather StatementGRRAllegan, Kent, Newaygo, Ottawa63 min
May 26, 4:04 PM EDTSpecial Weather StatementGRRClinton56 min
May 26, 4:36 PM EDTSpecial Weather StatementGRRMontcalm54 min
May 26, 4:58 PM EDTSpecial Weather StatementGRRIsabella62 min
May 26, 5:06 PM EDTSpecial Weather StatementGRRClinton, Eaton, Gratiot, Ionia54 min
May 26, 5:19 PM EDTSpecial Weather StatementGRRClare56 min
May 26, 5:40 PM EDTSevere Thunderstorm WarningGRRClare39 min
May 26, 6:54 PM EDTSpecial Weather StatementGRRMontcalm51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.